Exercise = trashed

Hi All,

Well, the days are getting longer in Sydney and the temps a little warmer so I decided to get with the program and start getting some aerobic exercise back on track. I went for a really short walk Friday morning and then yesterday a longer one (about 6 km). Along the walk (which follows the cliffs from Bondi Beach to Bronte Beach) they have all sorts of exercise posts set up. So I did some leg raises on an inclined bench, some push ups and some light weights when I got home – nothing crazy. This morning I have a killer headache, tons of neck pain and loads of dysequilibrium – and, you guessed it, IBS. When I went to sleep I felt fine. I know this set of symptoms well and have seen it before with exercise … I simply cannot let exercise slide or this happens when I start again. MAV sure does force you to keep everything regular.

Anyway, I’m going to do nothing today and get back at it again on Tuesday. I’ve got a 3-week holiday in Toronto coming up and wanted to hopefully feel more resilient. I’m preparing for the jet-lag hammering.

Scott :?

Hi Scott,

I too overdid it some, I’ve had a couple of decent days and have done more in them than I have in two months. Boy is my back sore!

I gather your traveling. To different countries? How are you able to do this? Do you walk on your own? I use someones arm or make sure I have a wall or something nearby. Too much moving = too much headache for me. I find it amazing you can go on a plane, I think it’s a miracle when I get to the bathroom by myself.

Tammy

good look and have fun on your holiday!

Hi Tammy,

The dizziness I get these days doesn’t usually prevent me from walking thank God. It did when I had VN though so know how miserable that can be. I’ll just load up on valium for the plane if necessary and probably will to sleep anyway. I’m actually really dizzy tonight from the exercise still. Bed early because I have to drive about 100 km tomorrow and that alone revs me up as well. :frowning:

I live in Sydney but was born in Toronto. I’m heading back via LA (will say hi to Emma) and New York (see Howie too hopefully) and then to Toronto to see all the family. I’m breaking the trip up to hopefully ease the fallout. All I can do is stick to a migraine-free diet, keep sleep regular, and not go too crazy running around. No doubt there will be days when I’ll just have to sit on the couch and watch movies all day with my Ma but that’s ok.

Scott

Hey Scott,

Sorry to hear the exercise on that glorious coast walk knocked you round. Too cruel. :frowning:

Good on you for travelling despite risk. My advice is give yourself lots of buffertime to rest up. I´ve been pushing it hahttp://www.mvertigo.org/forum/posting … 9cba1de#rd here in Europe and have paid for it. Long rattley train rides are bringing on some vertigo for me and lack of sleep is not good. But hey, we have to live our lives right?

Hope things pick up for you soon. Thank God for Valium!

Vic

Hi Scott,

Whoa, IBS from exercise? That’s something new. I thought exercise would HELP IBS? I mean, it moves things around, thus wouldn’t it help you digestively?

Anyway,when do you leave for your trip?

Cheers, Bonnie

Hey Bonnie – the exercise has really ramped up the migraine which has in turn ramped up the IBS. I’m sitting up in bed in the middle of the night right now with a rumbling gut and tons of movement sitting on the bed. Feels like water sloshing around in my head … it’ll go, it always does but I have to lie low for about 2-3 days and do nothing.

I’m heading off on the 27th. As I sit here now I can’t imagine getting on a plane. I’d freak if I didn’t have valium to fall back on to take the edge off of these sorts of days (nights).

Scott

Hey Scott,
Sorry the new exercise regimen kicked things up for you. Ugh. I can imagine how demoralizing it must be when you try to do something good for yourself and it puts you out of commission for some time. Hang in. It sounds like you know your body really well and that this too shall pass. It’s just not fair that we live clean, healthy lives and we get punished for our hard efforts while others are out partying it up without consequence.
Hope you feel better very soon.
Lisa

Thanks Lisa …

I’m in a really bad way today. It’s getting scary it’s so bad. I had to drive 60 km west to interview two people and now have to stick around to observe a group session. I am so surreal and off the planet it’s insane. My entire body feels as though there’s electricity buzzing through it. It’s like there’s a HUGE assault going down on my central nervous system. Driving a car today was a bad plan but have no choice. What is it with this miserable condition? I’m eating valium today like Smarties. I keep telling myself this will pass but my God it’s hard to believe when it’s like this. It’s nuts that a weekend of exercise unleashed this. Mave unplugged that’s for sure. :frowning:

I’m so sorry, Scott. You are so brave to keep on pushing. I know you’ll get through this. Just be careful driving, etc. It’s amazing how sick MAV can make us feel. I oftentimes say that I really feel like I’m dying. Of course, we’re not - but it certainly can feel that way - rotten illness!

Scott,
I’m sorry your in such a bad way. Do you think maybe you’re pushing youself too hard? While I don’t have valium the docs gave me other muscle relaxants and I think they actually made me worse. You’re a brave man. Try and get some rest!

Tammy

Lisa (MAVNY) – How are you doing these days? I was sorry to read that both Verapamil and now Topamax have not been effective for you. What med do you think you’ll try next? Have you ever tried anything from the antidepressant family of meds?

I know you used to be very active and did all sorts of exercise training before all of this started. I’m wondering how or if you are able to do any exercise at all right now and, if you do, does it make you feel a lot worse? If worse, in what way? Just more dizziness or does it cause other problems too such as aches and pains, upset stomach etc? I am in another period of finding physical activity excruciatingly hard to do. Sometimes the fallout is mild and other times very heavy. It definitley depends on the intensity and duration of the exercise.

Thanks L … Scott

Hi Scott,
I am still on the topamax trial. I will get to 100 mg and then stick there for awhile. I also am taking 120 mg of the verapmil and 0.5 mg of clonazepam. Not thinking about what med next just yet.

As for exercise, although I have horrific rocking when standing, and can barely walk around the house as floor moves, I am able to walk on a treadmill (not that easy), and on an elliptical trainer I almost feel normal. I am fine in a car. Who knows maybe I have MDD as motion is so much better for me… I still do these exercises daily but the rest of the time I can’t even sit up as my head weighs 1000 lbs when still or stand because the rocking is so intesnse so I am in bed. It is a real mystery in some ways. All or nothing I suppose. I think my case is more complicated than straight up MAV… as I did have a head injury as my precipitant for all my symptoms. Sucks!!! Any suggestions from the forum???

Hope that helps,
Lisa

lisa have you tried some other benzo? Ive seen that sometimes klonopin is totally ineffective while lorazepam or some other agent works better. The ones with longer half-life aren’t supposed to do the trick though.

yup, tried 'em all… :frowning:

Lisa, I am sorry to read you are still having such a difficult time. I have come to the conclusion that I have to make a decision since I too feel best in the car or in any type of passive motion. If I am to live this life much long, I am considering life on a boat without getting off for much of anything. There are not many places in the US that this type of lifestyle is truly accepted so I am considering uprooting to Amsterdam. My research has begun and since it is just me, my money might last for about 5 years. God willing I will be taken out of this misery by then, either in this world or the next, I don’t care. It is a huge undertaking but my family has pretty much moved on, I don’t blame them, I have tried over 20 medications, some more than once, have changed my lifestyle, eating habits, to no avail. Like you I think I have MAV with MdDS on top of it. At least, life on a boat would stop the motion feeling, the migraine pain I would have to deal with. After six months of being med free, I recently went back to Klonopin to ease the anxiety a bit, it no longer does a thing.
Just my thoughts on a life interrupted that interrupted others too much at this point.